MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; Ventricular (assist) bypass
Model Number 2865
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of atypical intermittent alarm was confirmed via log files.Mdata from 14aug2024 to 15aug2024 was reviewed.The controller event log file revealed atypical low power/power cable disconnect alarm events were captured throughout while both power cables were connected to the 14v batteries/clips.The alarm appears to be active because of transient battery fuel gauge voltage values.The 14v battery clip (lot # 7807622) was returned and visual inspection revealed corrosion on the metal contacts.The 14v battery clip was tested together with the returned system controller (serial # (b)(6), and the atypical low power/power cable disconnect alarm captured in the log file could not be reproduced.A test battery was installed into the battery clip with no noticeable mechanical resistance.The system operated solely on each test battery/battery clip with an expected power cable disconnect alarm when the test 14v battery was disconnected.A root cause of the atypical low power/power cable disconnect alarm captured in the log file could not be determined through this evaluation.Heartmate 3 patient handbook rev d, cautions the users to ¿call your hospital contact if you think that, for any reason, any portion of your equipment is not functioning as usual, is broken, or you are uncomfortable with the operation of the equipment.Your hospital contact can check the equipment and order replacements, if needed.Do not try to repair anything yourself.¿ under section 5, ¿alarms and troubleshooting¿, all alarm conditions are addressed.This includes ¿connect power¿ alarms.Low power alarm 1.Promptly connect to a working or different power source (mobile power unit or two heartmate batteries).2.Call your hospital contact if connecting to power does not resolve the alarm.Power cable disconnect alarm 1.Promptly connect the disconnected power cable to a working power source (mobile power unit or two fully-charged heartmate batteries).2.Call your hospital contact if reconnecting the power cable does not resolve the alarm.Under section 2, ¿the system controller self test¿, the system controller self test is loud and bright.All of the lights, symbols, and sounds come on and ¿self test¿ appears on the screen.Heartmate 3 instructions for use rev c, under section f, safety checklists, replace any equipment or system component that appears damaged or worn.Inspect all cables for signs of damage.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that patient was having intermittent alarms, and the battery clips were exchanged since they were not recognizing fully charged batteries attached.

Brand Name
HEARTMATE®, 14V LI-ION BATTERY CLIP SET
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20604093
Report Number2916596-2024-07258
Device Sequence Number7929467
Product Code DSQ
UDI-Device Identifier00813024010715
UDI-Public(01)00813024010715(10)7807622(11)210205
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2865
Device Catalogue Number2865
Device Lot Number7807622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Initial Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient Weight94 KG
Patient RaceWhite